Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 4, 2006, 11:21 AM CDT for Towner County, North Dakota. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2006, 11:21 AM CDT (16:21 UTC)
- Expired
- Aug 4, 2006, 11:48 AM CDT
- In force
- 27 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Towner County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 11:30 AM CDT | HAIL 1 | 12 Nne Rocklake, ND | MARBLE TO QUARTER SIZED HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -607 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 041620 SVRFGF NDC095-041715- /O.NEW.KFGF.SV.W.0129.060804T1621Z-060804T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1121 AM CDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 1215 PM CDT * AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED OVER HANSBORO...OR 48 MILES WEST OF LANGDON...MOVING TO THE EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN TOWNER COUNTY AT 1140 AM CDT RURAL NORTHEASTERN TOWNER COUNTY AT 1150 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4899 9950 4881 9950 4882 9906 4897 9904 $$ GV
1 follow-up statement
000 WWUS53 KFGF 041648 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1148 AM CDT FRI AUG 4 2006 NDC095-041658- /O.CAN.KFGF.SV.W.0129.000000T0000Z-060804T1715Z/ TOWNER ND- 1148 AM CDT FRI AUG 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TOWNER COUNTY IS CANCELLED... AT 1148 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHERN TOWNER COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4899 9950 4881 9950 4882 9906 4897 9904 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:59 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 4, 10:59 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1059 AM CDT FRI AUG 4 2006 .UPDATE...STILL NOT AN EASY FORECAST TODAY EVEN WITH MANY CHALLENGES INCLUDING CONVECTIVE CHANCES AND FIRE WX CONCERNS. AS OF 15Z...WARM FRONT HAS SET UP FROM W-E ACROSS THE CENTRAL FA. STRONG 850MB WARM AIR ADVECTION ACROSS THE INTERNATIONAL BORDER COMBINED WITH STEEP LAPSE RATES AND 50-60KT OF DEEP LAYERED SHEAR HAVE COMBINED FOR A FEW SEVERE STORMS. AS 850MB JET SLOWLY SHIFTS E THROUGH THE DAY...EXPECT THIS AREA OF STORMS TO SHIFT E ALSO. WILL INCREASE POPS JUST ALONG CANADIAN BORDER FOR TODAY A BIT. WITH DEEP LAYERED SHEAR SO STRONG WOULD EXPECT A FEW STORMS TO BE AT LEAST NEAR SEVERE ALL DAY. SECONDARY STRONGER AREA OF 850MB WARM AIR ADVECTION NOW ACROSS SE ND WILL SLOWLY LIFT NE THROUGH THE DAY. ISOLD THUNDER NOW OCCURRING SHOULD LIFT NE ALONG WITH THIS FORCING. MODELS ARE HINTING AT A POCKET OF DRIER 850MB AIR WHICH IS TO LIFT INTO THE S FA TODAY AND END THE ISOLD THUNDER BY MID-AFTERNOON. CURRENT POPS LOOK GOOD FOR THIS...BUT WILL EXTEND THE ISOLD THREAT INTO THE EARLY AFTERNOON TO ACCOUNT FOR CURRENT ACTIVITY. 12Z RUC/GFS LIFT WARM FRONT N OF BORDER BY 00Z SAT...WHILE 12Z NAM KEEPS WARM FRONT STATIONARY. WILL NEED TO MONITOR THE POSITION OF THIS FRONT FOR AFTERNOON/EVENING SEVERE THREAT. WILL ALSO NEED TO MONITOR SFC DEWPOINTS ACROSS SE ND. WITH POCKET OF DRIER 850MB AIR MOVING INTO THIS REGION EXPECT SOME DRYING AT THE SFC AS THIS DRIER AIR MIXES DOWN. NOT SURE TO WHAT DEGREE THIS WILL OCCUR...BUT IF DEWPOINTS REACH NEAR 45F WITH TEMPS NEAR 90F (RH 20%) AND WITH WINDS NEAR 25KTS FIRE WX CONDITIONS BECOME CRITICAL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Aug 4, 6:39 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 639 AM CDT FRI AUG 4 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 639 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. WHILE A SEVERE STORM COULD OCCUR JUST ABOUT ANYWHERE...THE BEST CHANCE WILL BE NORTH OF HIGHWAY TWO. A WARM FRONT OVER SOUTHERN NORTH DAKOTA EARLY THIS MORNING WILL GRADUALLY MOVE NORTHWARD TODAY AND BE LOCATED NEAR A DEVILS LAKE TO GRAND FORKS TO BEMIDJI LINE BY LATE AFTERNOON AND EVENING. WARM AND MOIST AIR WILL OVERRIDE THE FRONT CAUSING SCATTERED THUNDERSTORMS TO OCCUR TODAY. FOR TONIGHT...CONDITIONS ARE FAVORABLE FOR A COMPLEX OF STORMS TO FORM ALONG THE CANADIAN BORDER. LARGE HAIL AND DAMAGING WINDS ARE THE THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON IN THE RED RIVER VALLEY AND THEN OVER NORTHWEST AND WEST CENTRAL MINNESOTA DURING THE LATE AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. THE CAUSE OF THE THUNDERSTORMS WILL BE A COLD FRONT WHICH WILL MOVE THROUGH THE AREA. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY...WITH THE NEXT CHANCE FOR ISOLATED THUNDERSTORMS TUESDAY NIGHT OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY FOR LOCATIONS ALONG THE CANADIAN BORDER. RIDDLE
In the hours before
Local storm report, Aug 4, 9:35 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
935 AM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG N HANNAH 48.97N 98.69W
08/04/2006 CAVALIER ND PUBLIC
10 TO 12 INCH DIAMETER TREES BLOWN DOWN.
&&
PATRIAYDLocal storm report, Aug 4, 9:36 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
936 AM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL N HANNAH 48.97N 98.69W
08/04/2006 E0.75 INCH CAVALIER ND PUBLIC
&&
PATRIAYDLocal storm report, Aug 4, 10:06 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1006 AM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 1 N HANNAH 48.99N 98.69W
08/04/2006 CAVALIER ND LAW ENFORCEMENT
8 TO 10 INCH TREES DOWN AT THE HANNAH PORT OF ENTRY.
&&
PATRIAYDLocal storm report, Aug 4, 10:07 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1007 AM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL 1 N HANNAH 48.99N 98.69W
08/04/2006 E0.88 INCH CAVALIER ND LAW ENFORCEMENT
&&
PATRIAYDLocal storm report, Aug 4, 10:18 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1018 AM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL MOUNT CARMEL 48.94N 98.39W
08/04/2006 E0.75 INCH CAVALIER ND LAW ENFORCEMENT
0935 AM NON-TSTM WND GST MOUNT CARMEL 48.94N 98.39W
08/04/2006 E65.00 MPH CAVALIER ND LAW ENFORCEMENT
GUSTING WINDS BLEW AROUND STACKS OF BOARDS AND SHEETS OF
PLYWOOD AT A BARN SITE.
&&
GGUSTLocal storm report, Aug 4, 10:25 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1025 AM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 5 N WALHALLA 48.99N 97.92W
08/04/2006 E0.75 INCH PEMBINA ND TRAINED SPOTTER
&&
PATRIAYDThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:13 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 60 min |
| Aug 4, 9:59 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 61 min |
| Aug 4, 10:34 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 41 min |
| Aug 4, 11:11 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 64 min |
| Aug 4, 12:12 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 48 min |
| Aug 4, 12:24 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.